A mixed optimal control approach for upstream fish Migration

Hidekazu Yoshioka, Tomoyuki Shirai, Daisuke Tagami

研究成果: ジャーナルへの寄稿記事

3 引用 (Scopus)

抄録

This paper proposes a simple mathematical model forupstream fish migration along rivers. The model describes the fish migration along a river based on a mixed optimal control approach having swimming velocity, school size, and stopping time of migration as control variables. The optimization problem reduces to a variational inequality. Its explicit “viscosity” solution is presented with the dependence of the fish migration on river environment. To prove uniqueness of the solution to the variational inequality requires a constructive argument not based on the conventional theorems. A novel finite difference scheme for solving the variational inequality is also proposed with its convergence results. An application example of the model discusses the upstream migration of Plecoglossus altivelis (Ayu) in Japan, which evaluates the dependence of the fish migration on the habitat quality and provides recommendations for managing river environment. This is an interdisciplinary research between environmental and mathematical fields.

元の言語英語
ページ(範囲)101-121
ページ数21
ジャーナルJournal of Sustainable Development of Energy, Water and Environment Systems
7
発行部数1
DOI
出版物ステータス出版済み - 3 1 2019

Fingerprint

Fish
Rivers
fish
river
mathematical field
habitat quality
viscosity
Viscosity
Mathematical models

All Science Journal Classification (ASJC) codes

  • Renewable Energy, Sustainability and the Environment
  • Environmental Science (miscellaneous)
  • Water Science and Technology
  • Energy Engineering and Power Technology

これを引用

A mixed optimal control approach for upstream fish Migration. / Yoshioka, Hidekazu; Shirai, Tomoyuki; Tagami, Daisuke.

:: Journal of Sustainable Development of Energy, Water and Environment Systems, 巻 7, 番号 1, 01.03.2019, p. 101-121.

研究成果: ジャーナルへの寄稿記事

@article{ff05b00eb6de414d8455b81e86eba0c8,
title = "A mixed optimal control approach for upstream fish Migration",
abstract = "This paper proposes a simple mathematical model forupstream fish migration along rivers. The model describes the fish migration along a river based on a mixed optimal control approach having swimming velocity, school size, and stopping time of migration as control variables. The optimization problem reduces to a variational inequality. Its explicit “viscosity” solution is presented with the dependence of the fish migration on river environment. To prove uniqueness of the solution to the variational inequality requires a constructive argument not based on the conventional theorems. A novel finite difference scheme for solving the variational inequality is also proposed with its convergence results. An application example of the model discusses the upstream migration of Plecoglossus altivelis (Ayu) in Japan, which evaluates the dependence of the fish migration on the habitat quality and provides recommendations for managing river environment. This is an interdisciplinary research between environmental and mathematical fields.",
author = "Hidekazu Yoshioka and Tomoyuki Shirai and Daisuke Tagami",
year = "2019",
month = "3",
day = "1",
doi = "10.13044/j.sdewes.d6.0221",
language = "English",
volume = "7",
pages = "101--121",
journal = "Journal of Sustainable Development of Energy, Water and Environment Systems",
issn = "1848-9257",
publisher = "International Centre for Sustainable Development of Energy, Water and Environment Systems SDEWES",
number = "1",

}

TY - JOUR

T1 - A mixed optimal control approach for upstream fish Migration

AU - Yoshioka, Hidekazu

AU - Shirai, Tomoyuki

AU - Tagami, Daisuke

PY - 2019/3/1

Y1 - 2019/3/1

N2 - This paper proposes a simple mathematical model forupstream fish migration along rivers. The model describes the fish migration along a river based on a mixed optimal control approach having swimming velocity, school size, and stopping time of migration as control variables. The optimization problem reduces to a variational inequality. Its explicit “viscosity” solution is presented with the dependence of the fish migration on river environment. To prove uniqueness of the solution to the variational inequality requires a constructive argument not based on the conventional theorems. A novel finite difference scheme for solving the variational inequality is also proposed with its convergence results. An application example of the model discusses the upstream migration of Plecoglossus altivelis (Ayu) in Japan, which evaluates the dependence of the fish migration on the habitat quality and provides recommendations for managing river environment. This is an interdisciplinary research between environmental and mathematical fields.

AB - This paper proposes a simple mathematical model forupstream fish migration along rivers. The model describes the fish migration along a river based on a mixed optimal control approach having swimming velocity, school size, and stopping time of migration as control variables. The optimization problem reduces to a variational inequality. Its explicit “viscosity” solution is presented with the dependence of the fish migration on river environment. To prove uniqueness of the solution to the variational inequality requires a constructive argument not based on the conventional theorems. A novel finite difference scheme for solving the variational inequality is also proposed with its convergence results. An application example of the model discusses the upstream migration of Plecoglossus altivelis (Ayu) in Japan, which evaluates the dependence of the fish migration on the habitat quality and provides recommendations for managing river environment. This is an interdisciplinary research between environmental and mathematical fields.

UR - http://www.scopus.com/inward/record.url?scp=85057147382&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85057147382&partnerID=8YFLogxK

U2 - 10.13044/j.sdewes.d6.0221

DO - 10.13044/j.sdewes.d6.0221

M3 - Article

AN - SCOPUS:85057147382

VL - 7

SP - 101

EP - 121

JO - Journal of Sustainable Development of Energy, Water and Environment Systems

JF - Journal of Sustainable Development of Energy, Water and Environment Systems

SN - 1848-9257

IS - 1

ER -